Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2011, 9:58 PM CDT for Wayne County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 16, 2011, 10:13 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 152 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
397 WUUS54 KOHX 170258 SVROHX TNC181-170330- /O.NEW.KOHX.SV.W.0294.110617T0258Z-110617T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 958 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAYNE COUNTY IN MIDDLE TENNESSEE... * UNTIL 1030 PM CDT * AT 958 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR COLLINWOOD...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... COLLINWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3524 8799 3532 8769 3513 8762 3507 8793 TIME...MOT...LOC 0258Z 254DEG 20KT 3518 8785 $$ FORECASTER: 31
2 follow-up statements
784 WWUS54 KOHX 170308 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CDT THU JUN 16 2011 TNC181-170330- /O.CON.KOHX.SV.W.0294.000000T0000Z-110617T0330Z/ WAYNE TN- 1008 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL WAYNE COUNTY UNTIL 1030 PM CDT... AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF COLLINWOOD...OR 12 MILES SOUTHWEST OF WAYNESBORO...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... COLLINWOOD. LAT...LON 3526 8793 3532 8769 3513 8762 3509 8784 TIME...MOT...LOC 0308Z 243DEG 22KT 3517 8784 $$ 31
611 WWUS54 KOHX 170313 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1013 PM CDT THU JUN 16 2011 TNC181-170324- /O.CAN.KOHX.SV.W.0294.000000T0000Z-110617T0330Z/ WAYNE TN- 1013 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3526 8793 3532 8769 3513 8762 3509 8784 TIME...MOT...LOC 0314Z 243DEG 22KT 3519 8780 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 7:56 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 756 PM CDT THU JUN 16 2011 .UPDATE... LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS ABOUT 40 MILES WEST OF THE TN RIVER. STORMS ARE SEVERE IN SOUTHWESTERN TN CURRENTLY. HOWEVER...WEAKENING OF THE ACTIVITY IS EXPECTED OVER THE NEXT FEW HOURS. NEVERTHELESS...MODELS CONSISTENT WITH SHOWING THE EASTWARD MOVEMENT OF IMPULSES ALOFT OVERNIGHT WITHIN THE NW FLOW. WILL GO AHEAD AND INCREASE POPS FOR THE WESTERN THIRD OF THE MID STATE. LATEST RUC AND NAM12 SOLUTIONS ARE IN LINE WITH BRING THE PRECIP INTO OUR WESTERN COUNTIES BY 12Z. NOT EXPECTING ANY SEVERE WEATHER OVERNIGHT ATTM. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 628 PM CDT THU JUN 16 2011/ UPDATE...FOR 00Z AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. UNCERTAINTIES...POSSIBLE MCS MOVEMENT INTO W PORTIONS OF MID STATE AOA 17/05Z-17/07Z...SHORTWAVE DISTURBANCES IN FLOW ALOFT...ASSOCIATED IMPACTS. SEVERAL ADMS POSSIBLE AOA 17/08Z-17/24Z. TRICKY FORECAST... BUT WENT WITH A GENERAL THEME AT BOTH BNA/CSV OF INCREASING TSTM PROBABILITIES FROM 17/08Z-17/24Z...AS FRINGES OF MCS COMPLEXES CURRENTLY OVER MS RIVER VALLEY REGION MAY MOVE INTO W PORTIONS OF MID STATE. SFC BASED INSTABILITY WILL INCREASE W TO E ACROSS THE MID STATE THRU REMAINDER OF THE VALID TAF FORECAST PERIOD...AND WITH AT LEAST POSSIBLE BOUNDARIES LEFT OVER ACROSS W PORTIONS OF MID STATE...AND WEAK SHORTWAVE DISTURBANCES IN PREDOMINATELY NWLY UPPER LEVEL FLOW ALOFT...AND WITH DIURNAL HEATING INFLUENCES AOA 17/15Z-17/24Z...ALONG WITH ORAGRAPHIC INFLUENCES CSV...ISO/SCT TSTMS ARE EXPECTED TO DEVELOP IN THIS CONTINUING NWLY UPPER LEVEL FLOW PATTERN. WITH UNCERTAINTIES TO ACTUAL AREAL COVERAGE...ADDRESSED TSTM POSSIBILITIES WITH VCTS REMARKS 17/15Z-17/24Z. WITH TIGHTENING SWLY SFC PRESSURE GRADIENT ACROSS MID STATE AOA 17/17Z-17/24Z...EXPECT SFC WIND GUSTS IN THE 20KT- 25KT RANGE DURING THIS TIME PERIOD. PREV DISCUSSION.../ISSUED 506 PM CDT THU JUN 16 2011/ UPDATE... WILL ISSUE QUICK UPDATE TO REWORD ZONES. DEEP LAYER OF DRYER AIR MAKING ANY CONVECTION HARD TO COME BY. CONDITIONS TO CHANGE SOME OVERNIGHT AS A SHORTWAVE APPROACHES FROM THE WEST LATE. MOISTURE TO INCREASE SOME AS UPPER DIVERGENCE REMAINS. WILL ISSUE UPDATE AND INCLUDE EVENING AND AFTER MIDNIGHT WORDING TO CLARIFY THAT THE BETTER PRECIP CHANCES WILL BE LATE TONIGHT. OTW...NO OTHER CHANGES FOR NOW. PREV DISCUSSION.../ISSUED 251 PM CDT THU JUN 16 2011/ DISCUSSION... WEAK FRONTAL BOUNDARY CURRENTLY SITTING JUST SOUTH OF THE CWA...WITH NORTHWEST FLOW NOW IN PLACE AT ML/ULS. A FEW LIGHT SHOWERS POPPED UP JUST NORTH BUT MAIN AREA OF CONVECTION WELL WEST/SOUTHWEST. CONVECTION MOVING INTO MO/AR NEXT CONCERN FOR THE AREA. LATEST RUNS INDICATING THIS COMPLEX WILL RIDE DOWN IN NORTHWEST FLOW...LIKELY CLIPPING THE WEST LATE THIS EVENING...AND POSSIBLY SPREADING FURTHER EAST OVERNIGHT. ON FRIDAY...NORTHWEST FLOW ALOFT CONTINUES...WITH ISO-SCT CONVECTION AGAIN POSSIBLE CVWA-WIDE. MAIN BRUNT HOWEVER LOOKS TO GO JUST NORTH HOWEVER. FRIDAY NIGHT/SATURDAY...ML/UL RIDGE MOVES LITTLE CLOSER BUT CONVECTION TO THE NORTH NEAR WARM FRONT STILL LOOKS TO DIVE DOWN ACROSS THE MID- STATE...ESPECIALLY THE EAST EARLY. AGAIN MAIN BRUNT STILL PASSING NORTH SO WILL KEEP POPS ON THE LOWER SIDE. SAME GENERAL TYPE WEATHER CONTINUES THROUGH SUNDAY AS WELL. WARM FRONT REMAINS UP ACROSS THE OH VALLEY WHERE MOST STORMS WILL BE GENERATED...WHICH WILL LIKELY DIP DOWN ACROSS MAINLY THE EAST. RIDGE FINALLY STRENGTHENS AND MOVES ACROSS THE FIRST OF NEXT WEEK AS TROUGH DROPS INTO THE PLAINS EARLY WEDNESDAY. CONDITIONS WILL BE HOT AND DRY MONDAY/TUESDAY. CHANGES SET FOR MID-WEEK AS UL TROUGH AND COLD FRONT AFFECT THE REGION. STORMS WILL SHOW UP AGAIN ON WEDNESDAY BUT BECOME MORE NUMEROUS ON THURSDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 5:26 AM CDT, 16 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT THU JUN 16 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE REGION ON FRIDAY. MOISTURE WILL INCREASE WITH ISOLATED THUNDERSTORMS EXPECTED. 04
In the hours before
Special weather statement, Jun 16, 9:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 908 PM CDT THU JUN 16 2011 TNZ022-170245- BENTON- 908 PM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...OR 15 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
Local storm report, Jun 16, 9:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 12 S CAMDEN 35.89N 88.10W
06/16/2011 BENTON TN LAW ENFORCEMENT
TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY.
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:15 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 30 min |
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 11 min |
| Jun 17, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.